Alert archive / South Dakota / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS Sioux Falls, SD

January 21, 200822 counties in South Dakota; 6 counties in Iowa; 8 counties in Minnesota

NWS Sioux Falls, SD issued this wind chill advisory at Jan 21, 2008, 9:10 PM CST for 22 counties in South Dakota; 6 counties in Iowa; 8 counties in Minnesota. It took effect at Jan 22, 2008, 3:30 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2008, 9:10 PM CST (03:10 UTC)
In effect from
Jan 22, 2008, 3:30 AM CST
Expired
Jan 22, 2008, 11:00 AM CST
In force
8 hr
Issued by
NWS Sioux Falls, SD
All 36 counties

Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 24 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2008-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2008-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 220310
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 PM CST MON JAN 21 2008

.LIGHT WINDS LATE THIS EVENING WILL SWITCH AROUND TO THE WEST AND
INCREASE AHEAD OF A LOW PRESSURE SYSTEM DROPPING INTO MINNESOTA.
THESE WINDS WILL COMBINE WITH TEMPERATURES FALLING BELOW ZERO TO
PRODUCE DANGEROUS WIND CHILLS LATE TONIGHT INTO TUESDAY MORNING.

MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-221115-
/O.NEW.KFSD.WC.Y.0004.080122T1000Z-080122T1700Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BEADLE-
KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU
910 PM CST MON JAN 21 2008

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 11 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 AM CST
TUESDAY. 

LIGHT WINDS ACROSS THE AREA LATE THIS EVENING...WILL SWITCH TO 
THE WEST AND INCREASE LATE TONIGHT. WIND SPEEDS WILL AVERAGE 10 
TO 15 MPH...WITH STRONGER WINDS OF 15 TO 20 MPH POSSIBLE IN HIGHER
ELEVATIONS WEST OF THE JAMES RIVER AND IN SOUTHWEST MINNESOTA. WITH
TEMPERATURES AGAIN EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW
ZERO...THESE WIND SPEEDS WILL PRODUCE WIND CHILL VALUES OF 20 TO 
25 BELOW ZERO LATE TONIGHT INTO TUESDAY MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES 
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING 
TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

$$
 JH
2 follow-up statements
000 
WWUS43 KFSD 220930
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CST TUE JAN 22 2008

.FALLING TEMPERATURES INTO MID MORNING AND A STEADY BREEZE FROM
THE WEST TO SOUTHWEST WILL RESULT IN DANGEROUS WIND CHILLS THIS
MORNING OVER SOUTHWEST MINNESOTA...MOST OF SOUTHEAST SOUTH
DAKOTA...AND PART OF NORTHWEST IOWA. ACTUAL TEMPERATURES SEVERAL
DEGREES BELOW ZERO WILL COMBINE WITH WINDS GENERALLY AVERAGING OF
10 TO 15 MPH TO LOWER WIND CHILLS TO 20 TO 30 BELOW ZERO.

IAZ001>003-012>014-MNZ098-SDZ050-057>069-221700-
/O.EXA.KFSD.WC.Y.0004.080122T1000Z-080122T1700Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-ROCK-GREGORY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LUVERNE...GREGORY...BURKE...CHAMBERLAIN...KIMBALL...
PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...
EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON
330 AM CST TUE JAN 22 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING.

TEMPERATURES FALLING TO SEVERAL DEGREES BELOW ZERO THIS MORNING
WILL COMBINE WITH WEST TO SOUTHWEST WINDS AVERAGING 10 TO 15 MPH
TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO. WIND CHILLS
SHOULD ABATE BY NOON AS TEMPERATURES BEGIN TO RISE STEADILY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-221700-
/O.CON.KFSD.WC.Y.0004.080122T1000Z-080122T1700Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BEADLE-
KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU
330 AM CST TUE JAN 22 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

TEMPERATURES FALLING TO SEVERAL DEGREES BELOW ZERO THIS MORNING
WILL COMBINE WITH WEST TO SOUTHWEST WINDS AVERAGING 10 TO 15 MPH
TO PRODUCE WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO. WIND CHILLS
SHOULD ABATE BY NOON AS TEMPERATURES BEGIN TO RISE STEADILY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$
WILLIAMS
000 
WWUS43 KFSD 221639
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1039 AM CST TUE JAN 22 2008

.TEMPERATURES AND WIND CHILL VALUES WILL CONTINUE TO RISE THROUGH THE
AFTERNOON HOURS.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
050-052>069-221745-
/O.EXP.KFSD.WC.Y.0004.000000T0000Z-080122T1700Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-BON HOMME-YANKTON-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD...PIPESTONE...LUVERNE...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON
1039 AM CST TUE JAN 22 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

A WIND CHILL ADVISORY IS NO LONGER NECESSARY AS BITTERLY COLD
WIND CHILLS HAVE ABATED.

$$

LIEBL

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 6:20 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 21, 6:20 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
620 PM CST MON JAN 21 2008

.UPDATE...MORE INTENSE FRONTOGENETICAL SNOW BAND JUST SOUTHEAST OF
SIOUX FALLS HAS DIMINISHED WITHIN THE LAST HALF HOUR OR SO...WITH
VISIBILITY AT ALL BUT A FEW SURFACE OBSERVATIONS NOW AT OR ABOVE
3 MILES. ONLY MINIMAL ADDITIONAL ACCUMULATION EXPECTED THE REMAINDER
OF THE EVENING...AND HAVE ALLOWED SNOW ADVISORY TO EXPIRE AT 6PM AS
SCHEDULED.

&&

.DISCUSSION...
CONTEMPLATED DROPPING THE SNOW ADVISORY AT 400 PM WITH THE FORECAST
PACKAGE...BUT SNOW HAS INTENSIFIED ALONG THE 700 MB FRONTOGENESIS
MAXIMUM THIS AFTERNOON. THIS MOST INTENSE AREA OF SNOW WILL SHIFT SE
WITH THIS FEATURE THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY
EVENING. COULD ON THE HIGH END SEE A QUICK ONE TO TWO INCHES OF
SNOWFALL...OTHERWISE MAINLY EXPECTING AN INCH OR LESS ACROSS FAR SE
SD AND NW IA. SNOW WILL RAPIDLY END FROM WEST TO EAST THIS EVENING
AS UPPER FORCING MOVES EAST.

TEMPERATURES TONIGHT ARE A BIT TRICKY WITH COMPLICATIONS SUCH AS
CLOUD COVER...WIND SPEED...AND NEW SNOW COVER. WENT AT OR BELOW
GUIDANCE EVERYWHERE EXCEPT NEAR SLB...WHERE EXPECTING CLOUDS TO HOLD
MOST OF THE NIGHT...OTHERWISE SHOULD SEE CLOUDS CLEAR FROM NW TO SE
LATER TONIGHT. PROVIDED SKIES CLEAR...TEMPERATURES COULD REALLY
BOTTOM OUT IF WINDS DROP OFF MORE THAN FORECAST...BUT BASED ON
PROGGED GRADIENT WINDS SHOULD MAINLY STAY IN THE 10 TO 15 MPH
RANGE. ACTUALLY THE EVENING SHIFT MAY NEED TO ISSUE A WIND CHILL
ADVISORY FOR NW MN FOR LATE TONIGHT AND TOMORROW MORNING.

THE NEXT CHANCE FOR SNOW WILL COME ON TUESDAY NIGHT AS A COMPACT PV
ANOMALY MOVES TO THE SOUTHEAST IN THE EVENING. AHEAD OF THE WAVE...
WINDS WILL TURN TO THE WEST. THE WINDS EARLY IN THE MORNING WILL
MAKE IT FEEL NEAR 20 BELOW NORTH OF I90. AT THIS TIME DID NOT PUT
OUT A WIND CHILL ADVISORY AS THE DURATION OF THE VERY COLD WIND
CHILLS WILL ONLY BE FOR A COUPLE OF HOURS. AS FOR AFTERNOON
TEMPS...WHILE THERE IS AMPLE NEW SNOW ON THE GROUND TO INHIBIT THE
IMPACT OF THE RADIATION...WESTERLY FLOW IS FAVORABLE FOR MIXING SO
TEMPS ARE EXPECTED TO RISE TO BETWEEN 10 AND 20 DEGREES. THERE IS
SOME QUESTION ON WHETHER A SECONDARY COLD FRONT WILL DROP SOUTH
DURING THE AFTERNOON AS SHOWN BY THE NAM OR WAIT UNTIL OVERNIGHT AS
IN THE GFS. THE IMPACT OF THE NORTHERN STREAM WAVE IS EXPECTED TO
SLOW THE MOVEMENT OF THE FRONT TO A SPEED CLOSER TO THE GFS.

CLOUDS WILL INCREASE DURING THE AFTERNOON AHEAD OF THE WAVE. AS THE
SFC LOW MOVES TO THE SOUTH...THE COLD FRONT IS EXPECTED TO MOVE
SOUTH ACROSS MINNESOTA AND ERN SD DURING THE EVENING AND THEN
THROUGH NW IA BY 09Z.  AHEAD OF THE FRONT...WESTERLY FLOW WILL SLOW
THE FALL OF TEMPS BUT ONCE WINDS SWITCH TO NW...TEMPS SHOULD DROP
FAIRLY QUICKLY TOWARD ZERO...WITH SOME BELOW ZERO READING NORTH OF
I90. THERE IS ALSO A FAIRLY STRONG THERMAL GRADIENT AROUND 850 MB
ALONG THE MISSOURI RIVER. THE FLOW IS NOT VERY CONVERGENT SO THERE
IS NOT A LOT OF FRONTOGENESIS...HOWEVER...THE COMBINATION OF A WAVE
AND A WEAK FRONT SHOULD PRODUCE SOME LIGHT SNOW. HAVE KEPT THE
CHANCE RELATIVELY LOW AT THIS TIME BECAUSE OF THE LARGE AMOUNT OF
DRY AIR NEAR THE SURFACE WHICH WILL NEED TO SATURATE. THIS WILL ALSO
MEAN THAT SHOULD SNOW REACH THE GROUND...AMOUNTS WILL BE LESS THAN
AN INCH.

THE CHANCE OF SNOW WILL CONTINUE INTO WEDNESDAY MORNING...MAINLY
ALONG THE NEBRASKA AND SD BORDER INTO WEST CENTRAL IOWA. WITH STRONG
COLD ADVECTION AT THE SURFACE...TEMPEATURES WILL LIKELY REMAIN
STEADY THROUGH MUCH OF THE MORNING AND THEN SLOWLY RISE IN THE
AFTERNOON. GENERALLY FOLLOWED THE NAM FOR TEMPS AND WITH 925 MB
TEMPS AT OR BELOW -18C IN A LARGE AREA...SURFACE TEMPS WILL STRUGGLE
TO GET ABOVE ZERO IN SW MN WITH AROUND 10 ABOVE NEAR THE MO RIVER.
THE SURFACE RIDGE WILL MOVE OVER THE AREA ON WEDNESDAY NIGHT AND
WITH LIGHT WINDS AND CLEAR SKIES...TEMPS SHOULD REALLY FALL. EXPECT
IT WILL BE ANOTHER NIGHT WHERE MANY AREAS FALL BELOW -10F. TEMPS IN
SOUTH CENTRAL SD SHOULD STAY WARMER AS WINDS SWITCH TO SOUTHEAST
AFTER MIDNIGHT. AS IT TYPICAL AFTER THE COLDEST NIGHT...TEMPS WILL
BEGIN TO MODERATE AS SOUTHERLY FLOW RETURNS AND TEMPS ABOVE THE BL
REALLY BEGIN TO WARM. EXPECT THAT MUCH OF THIS WILL GO TO BUILDING
AN INVERSION BUT TEMPS SHOULD RISE INTO THE TEENS AND 20S DURING THE
DAY. WITH STRONG SOUTHEAST WINDS ON THURSDAY NIGHT AND INCREASING
CLOUDS...TEMPS ARE EXPECTED TO REMAIN BETWEEN 5 AND 15 ABOVE ZERO.

IN THE EXTENDED...THE FORECAST IS ENTIRELY FOCUSED ON THE EVOLUTION
OF THE TROUGH ALONG THE WEST COAST. THE 00Z ECMWF...06Z GFS AND 12Z
GFS AGREE ON THE LARGE SCALE THROUGH THE WEEKEND.  BY MONDAY...THERE
ARE LARGE DIFFERENCES ON HOW THE SECOND OF TWO WAVES WILL EJECT FROM
THE WEST COAST.

FOR FRIDAY...A STRONG WAVE WILL MOVE INTO SRN CALIFORNIA LATE IN THE
WEEK AND KICK OUT A STRONG ANOMALY. AS TI MOVES NORTHEAST INTO THE
CONFLUENT FLOW IN THE GREAT LAKES...THIS WAVE IS EXPECTED TO WEAKENS
AS IT MOVES EAST. IN ADDITION...THERE IS A LACK OF ANY SIGNIFICANT
MID LEVEL BOUNDARY TO FOCUS PRECIP. FURTHER TEMPS ARE REALLY WARMING
ALOFT FORCING THE ICE PRODUCTION LAYER ABOVE 700 MB. THEREFORE...
EXPECT THAT ANY PRECIP THAT FORMS WILL BE LIGHT AND FORCED FROM
LARGE SCALE LIFT. SINCE THIS WAVE IS MOVING FAST ANY SNOW THAT DOES
OCCUR WILL BE SHORT-LIVED. AS THIS WAVE MOVES BY...WINDS WILL BECOME
WESTERLY ALLOWING FOR BETTER MIXING. THIS SHOULD ALLOW TEMPS TO
RETURN TO NORMAL OR EVEN ABOVE NORMAL FOR THE WEEKEND. SO LOWS BOTH
FRIDAY NIGHT AND SATURDAY NIGHT WILL BE IN THE TEENS TO LOWER 20S
AND HIGHS WILL BE IN THE UPPER 20S TO MID 30S. ALL MODELS AGREE THAT
THE THERE WILL BE A SECOND WAVE MOVING INTO THE AREA ON SUNDAY NIGHT
OR MONDAY WITH CYCLOGENESIS IN THE CENTRAL PLAINS. TEMPERATURES
ALOFT ARE HOVING NEAR 0C WHICH WOULD MEAN THE POTENTIAL FOR FREEZING
RAIN. HOWEVER...WITH SO MUCH UNCERTAINTY ON TIMING AND TEMPERATURE
ALOFT...KEPT PRECIP AS SNOW FOR NOW.

&&

.AVIATION...
SNOW WILL END IN HON THIS AFTERNOON...BUT MVFR CEILING SHOULD
PERSIST INTO THE EVENING BEFORE SKIES CLEAR AROUND MIDNIGHT. MVFR
CEILINGS THROUGH THE EVENING HOURS AT KFSD AND KSUX ALTHOUGH SNOW
WILL TAPER OFF EARLY THIS EVENING. MVFR WILL CHANGE TO VFR AFTER
MIDNIGHT AS SKIES CLEAR.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&

 JH/SCHUMACHER/LIEBL
Hazardous weather outlook, Jan 21, 6:08 AM CST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0608 AM CST MON JAN 21 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0608 AM CST MON JAN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...

SNOW WILL CONTINUE OVER THE AREA THROUGH MUCH OF THE DAY...BEFORE
WINDING DOWN FROM THE NORTHWEST IN THE LATE AFTERNOON. HEAVIEST
SNOWFALL WILL OCCUR OVER NORTHWESTERN IOWA AND PORTIONS OF
SOUTHWESTERN MINNESOTA...WHERE 2 TO 3 INCHES OF ADDITIONAL
ACCUMULATION IS POSSIBLE. BACK TO THE NORTHWEST...1 TO 2 INCHES
OF ADDITIONAL ACCUMULATION WILL BE POSSIBLE...THOUGH LESS THAN AN
INCH IS EXPECTED IN AREAS FROM CHAMBERLAIN TO HURON TO BROOKINGS.
SNOW WILL END FROM NORTHWEST TO SOUTHEAST THROUGH THE LATE
AFTERNOON AND EVENING...FINALLY EXITING OVER NORTHWESTERN IOWA
AFTER 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER SYSTEM WILL BRING THE CHANCE FOR LIGHT SNOW IN AREAS TO
THE WEST OF A LINE FROM BROOKINGS TO SIOUX FALLS TO SIOUX CITY.
AT THIS TIME...ACCUMULATIONS ARE EXPECTED TO BE LESS THAN AN
INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jan 21, 3:17 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
317 PM CST MON JAN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     SNOW             4 N CURRIE              44.13N 95.67W
01/21/2008  M1.0 INCH        MURRAY             MN   TRAINED SPOTTER

            EVENT TOTAL SO FAR ON NORTHEAST SIDE OF LAKE SHETEK

&&

JH
Local storm report, Jan 21, 4:46 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
446 PM CST MON JAN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     SNOW             BROOKINGS               44.31N 96.79W
01/21/2008  M0.8 INCH        BROOKINGS          SD   CO-OP OBSERVER

0322 PM     SNOW             FLANDREAU               44.05N 96.60W
01/21/2008  M1.6 INCH        MOODY              SD   CO-OP OBSERVER

0327 PM     SNOW             2 S WINFRED             43.97N 97.36W
01/21/2008  M1.3 INCH        LAKE               SD   CO-OP OBSERVER

0329 PM     SNOW             MARION                  43.42N 97.26W
01/21/2008  E2.6 INCH        TURNER             SD   CO-OP OBSERVER

0330 PM     SNOW             3 SE SIOUX FALLS        43.51N 96.68W
01/21/2008  M3.0 INCH        MINNEHAHA          SD   NWS EMPLOYEE

0335 PM     SNOW             YANKTON                 42.89N 97.39W
01/21/2008  U7.0 INCH        YANKTON            SD   CO-OP OBSERVER

0339 PM     SNOW             VERMILLION              42.78N 96.93W
01/21/2008  U8.0 INCH        CLAY               SD   CO-OP OBSERVER

0340 PM     SNOW             WAKEFIELD               42.27N 96.87W
01/21/2008  M5.5 INCH        DIXON              NE   CO-OP OBSERVER

0351 PM     SNOW             4 W WORTHINGTON         43.63N 95.68W
01/21/2008  E3.0 INCH        NOBLES             MN   CO-OP OBSERVER

0400 PM     SNOW             ROCK RAPIDS             43.43N 96.17W
01/21/2008  E4.0 INCH        LYON               IA   CO-OP OBSERVER

0400 PM     SNOW             SIOUX FALLS             43.54N 96.73W
01/21/2008  M2.7 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            MEASURED AT JOE FOSS FIELD

0408 PM     SNOW             SPENCER                 43.15N 95.15W
01/21/2008  E4.0 INCH        CLAY               IA   CO-OP OBSERVER

0412 PM     SNOW             2 E STORM LAKE          42.65N 95.16W
01/21/2008  E5.0 INCH        BUENA VISTA        IA   CO-OP OBSERVER

0415 PM     SNOW             2 NE LAKEFIELD          43.70N 95.14W
01/21/2008  E3.5 INCH        JACKSON            MN   CO-OP OBSERVER

0415 PM     SNOW             SIOUX CITY              42.50N 96.39W
01/21/2008  M8.3 INCH        WOODBURY           IA   OFFICIAL NWS OBS

0418 PM     SNOW             CANTON                  43.30N 96.58W
01/21/2008  M4.0 INCH        LINCOLN            SD   CO-OP OBSERVER

0420 PM     SNOW             MARSHALL                44.45N 95.79W
01/21/2008  E0.8 INCH        LYON               MN   CO-OP OBSERVER

0427 PM     SNOW             MITCHELL                43.73N 98.03W
01/21/2008  E2.0 INCH        DAVISON            SD   LAW ENFORCEMENT

0438 PM     SNOW             EVERLY                  43.16N 95.32W
01/21/2008  E6.0 INCH        CLAY               IA   CO-OP OBSERVER

            ESTIMATED 5 TO 6 INCHES.

&&

JH
Local storm report, Jan 21, 5:10 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
510 PM CST MON JAN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     SNOW             IDA GROVE               42.34N 95.47W
01/21/2008  E7.0 INCH        IDA                IA   LAW ENFORCEMENT

0458 PM     SNOW             HURON                   44.36N 98.22W
01/21/2008  M1.0 INCH        BEADLE             SD   TRAINED SPOTTER

0500 PM     SNOW             ALTON                   42.99N 96.01W
01/21/2008  E3.0 INCH        SIOUX              IA   CO-OP OBSERVER

&&

JH
Local storm report, Jan 21, 5:30 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
530 PM CST MON JAN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     SNOW             HOLSTEIN                42.49N 95.54W
01/21/2008  E5.5 INCH        IDA                IA   CO-OP OBSERVER

&&

JH
Local storm report, Jan 21, 5:37 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
537 PM CST MON JAN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     SNOW             PICKSTOWN               43.07N 98.53W
01/21/2008  M5.5 INCH        CHARLES MIX        SD   CO-OP OBSERVER

0700 AM     SNOW             4 WNW HERRICK           43.14N 99.26W
01/21/2008  M5.5 INCH        GREGORY            SD   CO-OP OBSERVER

0700 AM     SNOW             HERRICK                 43.12N 99.19W
01/21/2008  E4.0 INCH        GREGORY            SD   CO-OP OBSERVER

0700 AM     SNOW             11 S WHITE LAKE         43.57N 98.71W
01/21/2008  M3.0 INCH        AURORA             SD   CO-OP OBSERVER

0700 AM     SNOW             FAIRFAX                 43.03N 98.89W
01/21/2008  M4.5 INCH        GREGORY            SD   CO-OP OBSERVER

0700 AM     SNOW             8 SSW HERRICK           43.01N 99.25W
01/21/2008  E6.0 INCH        GREGORY            SD   CO-OP OBSERVER

0930 AM     SNOW             FAIRFAX                 43.03N 98.89W
01/21/2008  M4.5 INCH        GREGORY            SD   CO-OP OBSERVER

0312 PM     SNOW             4 N CURRIE              44.13N 95.67W
01/21/2008  M1.0 INCH        MURRAY             MN   TRAINED SPOTTER

            EVENT TOTAL SO FAR ON NORTHEAST SIDE OF LAKE SHETEK

0320 PM     SNOW             BROOKINGS               44.31N 96.79W
01/21/2008  M0.8 INCH        BROOKINGS          SD   CO-OP OBSERVER

0322 PM     SNOW             FLANDREAU               44.05N 96.60W
01/21/2008  M1.6 INCH        MOODY              SD   CO-OP OBSERVER

0327 PM     SNOW             2 S WINFRED             43.97N 97.36W
01/21/2008  M1.3 INCH        LAKE               SD   CO-OP OBSERVER

0329 PM     SNOW             MARION                  43.42N 97.26W
01/21/2008  E2.6 INCH        TURNER             SD   CO-OP OBSERVER

0330 PM     SNOW             3 SE SIOUX FALLS        43.51N 96.68W
01/21/2008  M3.0 INCH        MINNEHAHA          SD   NWS EMPLOYEE

0335 PM     SNOW             YANKTON                 42.89N 97.39W
01/21/2008  E7.0 INCH        YANKTON            SD   CO-OP OBSERVER

0339 PM     SNOW             VERMILLION              42.78N 96.93W
01/21/2008  E8.0 INCH        CLAY               SD   CO-OP OBSERVER

0340 PM     SNOW             WAKEFIELD               42.27N 96.87W
01/21/2008  M5.5 INCH        DIXON              NE   CO-OP OBSERVER

0351 PM     SNOW             4 W WORTHINGTON         43.63N 95.68W
01/21/2008  E3.0 INCH        NOBLES             MN   CO-OP OBSERVER

0400 PM     SNOW             SIOUX FALLS             43.54N 96.73W
01/21/2008  M2.7 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            MEASURED AT JOE FOSS FIELD

0400 PM     SNOW             ROCK RAPIDS             43.43N 96.17W
01/21/2008  E4.0 INCH        LYON               IA   CO-OP OBSERVER

0408 PM     SNOW             SPENCER                 43.15N 95.15W
01/21/2008  E4.0 INCH        CLAY               IA   CO-OP OBSERVER

0412 PM     SNOW             2 E STORM LAKE          42.65N 95.16W
01/21/2008  E5.0 INCH        BUENA VISTA        IA   CO-OP OBSERVER

0415 PM     SNOW             2 NE LAKEFIELD          43.70N 95.14W
01/21/2008  E3.5 INCH        JACKSON            MN   CO-OP OBSERVER

0415 PM     SNOW             SIOUX CITY              42.50N 96.39W
01/21/2008  M8.3 INCH        WOODBURY           IA   OFFICIAL NWS OBS

0418 PM     SNOW             CANTON                  43.30N 96.58W
01/21/2008  M4.0 INCH        LINCOLN            SD   CO-OP OBSERVER

0420 PM     SNOW             MARSHALL                44.45N 95.79W
01/21/2008  E0.8 INCH        LYON               MN   CO-OP OBSERVER

0427 PM     SNOW             MITCHELL                43.73N 98.03W
01/21/2008  E2.0 INCH        DAVISON            SD   LAW ENFORCEMENT

0438 PM     SNOW             EVERLY                  43.16N 95.32W
01/21/2008  E6.0 INCH        CLAY               IA   CO-OP OBSERVER

            ESTIMATED 5 TO 6 INCHES.

0456 PM     SNOW             IDA GROVE               42.34N 95.47W
01/21/2008  E7.0 INCH        IDA                IA   LAW ENFORCEMENT

0458 PM     SNOW             HURON                   44.36N 98.22W
01/21/2008  M1.0 INCH        BEADLE             SD   TRAINED SPOTTER

0500 PM     SNOW             ALTON                   42.99N 96.01W
01/21/2008  E3.0 INCH        SIOUX              IA   CO-OP OBSERVER

0527 PM     SNOW             HOLSTEIN                42.49N 95.54W
01/21/2008  E5.5 INCH        IDA                IA   CO-OP OBSERVER

0534 PM     SNOW             HARDWICK                43.78N 96.20W
01/21/2008  M2.5 INCH        ROCK               MN   CO-OP OBSERVER

&&

JH
Local storm report, Jan 21, 6:32 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
632 PM CST MON JAN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             HARRIS                  43.45N 95.43W
01/21/2008  M5.1 INCH        OSCEOLA            IA   TRAINED SPOTTER

&&

JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 3:55 PM CSTBlowing Snow AdvisoryFSDBon Homme, Brule, Charles Mix, Clay, Gregory, Yankton19 hr

Nearby

Wind Chill Advisories in South Dakota, 2008Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in Iowa, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.